Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online
Ask a Urologist   »  

Blood in urine, fever, dizziness, headache, night sweats. Had taken anti malaria pills

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Peeing blood, with no pain, smells strong like garlic, feel feverish with dizzines and headaches. I do not know if this is related but I have been having night sweats the last few months since returning from an Africa trip. When I wake up my sheet are soaked and the smell is very sour and strong. I was taking anti malaria pills during the trip.
Posted Fri, 20 Apr 2012 in Urinary and Bladder Problems
Answered by Dr. Jasvinder Singh 2 hours later

Thanks for posting your query.

Based on your description, I can think of three possibilities. These include:

1)     Urinary tract infection: UTI can present with blood in urine, fever, dizziness and night sweats. Since you have a history of recurring UTI, hence it should be ruled out. You should get a urine examination and a urine culture to rule it out.

2)     Kidney infections should be ruled out which can also present with these symptoms. Get your kidney function tests and ultrasound kidneys done.

3)     Third possibility is of malaria especially algid malaria. Even if you were taking antimalarial pills, you should get a peripheral blood film examination done.

I suggest you to consult a competent physician at the earliest to stream line the tests and narrow down the possibilities.

In the mean time drink plenty of water and eat a healthy diet.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wish you good health and speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor